Title: Entropy growth of shift-invariant states on a quantum spin chain
Authors: Fannes, Mark ×
Haegeman, Bart
Mosonyi, M #
Issue Date: Dec-2003
Publisher: American Institute of Physics
Series Title: Journal of mathematical physics vol:44 issue:12 pages:6005-6019
Abstract: We study the entropy of pure shift-invariant states on a quantum spin chain. Unlike the classical case, the local restrictions to intervals of length N are typically mixed and have therefore a nonzero entropy S-N which is, moreover, monotonically increasing in N. We are interested in the asymptotics of the total entropy. We investigate in detail a class of states derived from quasi-free states on a CAR algebra. These are characterized by a measurable subset of the unit interval. As the entropy density is known to vanish, S-N is sublinear in N. For states corresponding to unions of finitely many intervals, S-N is shown to grow slower than log(2) N. Numerical calculations suggest a log N behavior. For the case with infinitely many intervals, we present a class of states for which the entropy S-N increases as N-alpha where alpha can take any value in (0,1). (C) 2003 American Institute of Physics.
ISSN: 0022-2488
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Theoretical Physics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science